MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL N/A; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL N/A; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 03/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth and gender were not provided.Section e.1: the initial reporter phone is not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (31171175) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.In addition, there were no reported intraoperative study device deficiencies.Per the additional information received on 06-jun-2025, regarding the event of ¿petechial ich [intracranial hemorrhage]¿; intracranial hemorrhage is a known potential complication associated with mechanical thrombectomy procedures and is listed in the instructions for use (ifu) for the embovac device as such.There were no alleged quality issues regarding the used device, as the device performed as intended.There are clinical and procedural factors, including vessel characteristics, device interaction, and operator technique, that may have contributed to the reported event, rather than the design or manufacture of the device.The principal investigator assessed this event as unrelated to the embovac device; however, the clinical event committee (cec) adjudication deemed the event as ¿possibly related¿ to the embovac device.Therefore, the correlating relationship between event to the embovac catheter as a contributing factor cannot be ruled out entirely.Additionally, the severity of the event is unknown, as the patient was discharged with moderate to severe disability.Based on this information and the assessment of the clinical event committee (cec), this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered later.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the excellent study, the 77-year-old female patient with a history of transient ischemic attack (tia) presented with a witnessed stroke on (b)(6) 2024 at 12:45 hour.The patient was presented to the treating hospital on the same day at 18:21 hour, where ct imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was administered at the time of stroke presentation.The suspected origin of the embolism was ¿cardioembolic.¿ the patient¿s baseline nihss score was 13 and the modified rankin scale mrs score was ¿0-no symptoms.¿ on (b)(6) 2024, the patient underwent an endovascular thrombectomy procedure using a 132 cm embovac large bore 71 catheter (ic71132ug / 31171175) that targeted occlusion in the m1 and m2 segments of the right middle cerebral artery (mca).The pre-pass mtici score was 0.The 1st pass was done at the m1 site using the embovac direct contact aspiration alone, resulting in a mtici score of 2b, with clot retrieval in the aspirate.For the second pass, devices were exchanged due to ¿vessel size.The 2nd pass was done at the m2 site using an axs catalyst® catheter (stryker) direct contact aspiration alone, resulting in a mtici score of 3, with clot retrieval in the aspirate.During the procedure, a guidewire was used, but the brand was not specified.In addition, a bobby¿ balloon guide catheter (microvention) was also used.There were no reported intraoperative study device deficiencies.On (b)(6) 2024, the patient experienced the event of ¿overlapping minimal petechial hemorrhaging,¿ which was made known to the site and sponsor on (b)(6) 2024.The principal investigator (pi) assessed the event as not serious, mild in severity, and as unrelated to the embotrap iii study device (not used), unrelated to the embovac large bore catheter, unrelated to the cereglide71 (not used), but possibly related to the primary surgical procedure.The event was not medically treated.The outcome is recorded as ¿recovered/ resolved,¿ with an end date of (b)(6) 2024.On (b)(6) 2024, the patient was discharged to a rehabilitation center with a nihss score of 12 and a mrs score of ¿4-moderately severe disability.Unable to walk without assistance and unable to attend to own bodily needs without assistance.¿ additional information was received on 06-jun-2025.A clinical event committee (cec) adjudication for the adverse event of ¿overlapping minimal petechial parenchymal hemorrhaging¿ was received.The cec adjudicated event term was updated to ¿petechial ich [intracranial hemorrhage].¿ the relationship of event to the embovac device was updated from ¿not related¿ to ¿possibly related.¿ the relationship of event to the primary study procedure remains ¿possibly related.¿ based on the cec adjudication received on 06-jun-2024, the event meets usfda reportability criteria under 21 cfr 803 with a classification of ¿serious injury.¿.

Brand Name
N/A
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key22207774
Report Number3008114965-2025-00563
Device Sequence Number6765255
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(17)250331(10)31171175
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberIC71132UG
Device Lot Number31171175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST® CATHETER (STRYKER); BOBBY¿ BALLOON GUIDE CATHETER (MICROVENTION); GUIDEWIRE (UNSPECIFIED BRAND)
Outcome Attributed to Adverse Event Life Threatening;
Patient Age77 YR
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceWhite